Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

On hypertension medicines, feel lethargic, have low libido, pain in bones. Is it the side effect of medicines or something else?

I am 37 years old and i am hypersensitive, taking asomex AT 2.5 mg plus 50 mg atenol in the same tablet from last 6 years... lately i feel lethargic, anxieted, always out of energy, lack of sexual interest, pain in bones etc.. i had never gone to a cardiologist in these years and have been on this medicine ever since... My question is is the symptoms mentioned above are because of this medicine or due to any other weight is 104 kg and height is 5ft 9 inches.. pls suggest...
Asked On : Fri, 17 Aug 2012
Answers:  1 Views:  132
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi,welcome to healthcare magic, I am sorry that you feel unwell

Asomex (amlodipine) is a calcium channel blocker,it relaxes the blood vessels and in this way reduces the blood pressure.It is usually well tolerated but 4.5 % of persons taking it can experience fatigue and 1.4% can experience somnolence (drowsiness or strong desire to sleep).
Atenolol is a beta blocker and works by decreasing the heart rate. It is used in hypertension, angina and heart failure. 3-6% can experience fatigue and about 1% drowsiness, very rarely it is associated with depression.

There are other possible causes of the symptoms: anemia / low red cell mass can cause fatigue

Your BMI is 33 , which would put it in the obese category, in some persons excess weight can be associated with decreased energy levels. This leads to a cycle decreased energy leading to decreased physical activity leading to increased weight........

You should speak to your doctor about your medication, do not consider discontinuing them without consultation first. Your doctor may also consider reviewing your history to determine what is the exact cause of your symptoms. Blood tests may be necessary.

I hope this information is helpful to you and hope you feel better soon
Answered: Fri, 17 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor